Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 21, 2014, 03:43:55 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 646790
  • Total Topics: 49274
  • Online Today: 184
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 159
Total: 165

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Kaletra AZT 3TC  (Read 3937 times)

0 Members and 1 Guest are viewing this topic.

Offline Mikeyj88

  • Member
  • Posts: 7
Kaletra AZT 3TC
« on: July 17, 2006, 03:30:28 AM »
Hello

After a one year break from therapy I'm about to reintroduce AZT, 3TC and start KALETRA.  I'm curious to hear about anyones experiences with KALETRA be theygood or bad.  I tolerated NELFINIVIR quite well for 4 years, is KALETRA similar in any way?  Any bad reactions from it?

Thanks...Mikey

Offline dutch

  • Member
  • Posts: 6
Re: Kaletra AZT 3TC
« Reply #1 on: July 18, 2006, 05:47:08 AM »
I have used Kaletra for 6 years. I had peripheral neuropathies before I started on Kaletra. As it was explained to me  the AZT is there only as a precaution against dementia. The 3TC was there against the risks of drug resistancy with monotherapy. I was resistent to AZTas an HIV-med.  I was using Prozac since 1995 to soften the bad feelings and the pain in my hands and feet. Sleepingpills and Triptizol helped me through real bad episodes.

In the end the Norvir in the Kaletra boosted the level of Prozac. I developed severe allergic reactions. I had had an allergic reaction to Norvir in the far past, but I didn't have a real choise. My consultant never made the connection with my health issues and the pain meds I took. I too went off all meds for half a year. The nausea, heartpalpitations, shortness of breath disappeared. I could risk that because with the Kaletra I went from an initial 80-120 T-cells to 360-420. my VL stayed <50 all the 6 years. So if you don't need other drugs you might do real well on Kaletra.

I'm still grateful for the time it gave me in reasonable health. I hope the Kaletra will help you too. I did have loose stools, a blown up stomach, skinny legs, no butt, all the body hair back that I lost with Crixivan and more. But I cannot really blame the meds for hair growing out of my ears. I'm 48 now. Most of the people I talk to did well on Kaletra for years. If you can stay on one drug for 4 years you no doubt have the discipline to stick to your regimen. Good Luck!

Offline Mikeyj88

  • Member
  • Posts: 7
Re: Kaletra AZT 3TC
« Reply #2 on: July 18, 2006, 08:16:50 AM »
Hi

Thanks for taking the time to write and share your experience!  Like you I had problems going off my drugs for the 1st time in 7 years a year ago.  Going off them was fine however reintroducing was the problem as my body reacted badly to Nevirapine.  I still live with the damage it did however I'm determined to go back onto therapy. 

Again thank you, how is your health now?  Are you on meds at the moment?  Hope you are doing OK?

Michael

Offline Lou-ah-vull

  • Member
  • Posts: 952
Re: Kaletra AZT 3TC
« Reply #3 on: July 22, 2006, 09:58:23 PM »
I have been on Kaletra and Combivir for almost two months now...and have had no serious side effects at all.  My lipids came back today and I do now have high trigycerides and borderline high cholestorol, and this can be an effect of the protease inhibitor, buć I do not yet know.  My VL dropped dramatically in six weeks, so I was very happy so far.

Gary
Diagnosed Oct. 2005
10/05:  367 (26.2%), 24556 VL
01/06:  344 (24.6%), 86299 VL
04/06:  374 (22.0%), 87657 VL
05/06:  Began HAART 05/15/06, Combivir/Kaletra
07/06:  361 (27.8%), 1299 VL
10/06:  454 (32.4%), 55 VL
01/07:  499 (38.4%), UD
02/07:  Switched to Atripla 2/8/07
04/07:  566 (37.7%), UD
08/07:  761 (42.3%), UD
06/08:  659 (47.1%), UD
01/09:  613 (43.8%), UD
07/09:  616 (47.4%), UD
01/10:  530 (44.2%), UD
07/10:  636 (48.9%), UD
01/11:  627 (48.2%), UD
07/11:  840 (52.5%), UD
01/12:  920 (51.1%), UD
07/12:  857 (50.4%), 40
10/12:  UD
01/13:  710 (47.3%), UD
07/13:  886 (49.2%), UD
01/14:  985 (46.9%), UD
06/14:  823 (47.2%), UD

Offline panda

  • Member
  • Posts: 224
Re: Kaletra AZT 3TC
« Reply #4 on: July 23, 2006, 10:01:34 AM »
hi , i started with kaletra a year ago since i want to get pregnent so i had so switch the stockrin to kaletra, the thing is kaletra cause my lipids profile get higher and high lever for the liver as well , i got panic and decided to start drink fresg weatgrass every morning, u will not believe to the results. amazing, with in a month the liver function dropped from very high to absolutely normal figures and the lipid profile  dropped as well, i still have to work on it and keep on drinking cause my lipids profile is still hight but the way things are going it looks real good ! Take my advice and start drinking this wheatgrass while taking the kaletra, u would be surprised with the results.

Offline kcmetroman

  • Member
  • Posts: 567
Re: Kaletra AZT 3TC
« Reply #5 on: July 23, 2006, 05:54:16 PM »
I have been on Kaletra and Combivir since my diagnosis in May 05.  I have had no serious side effects other than the runs and farts that will clear a room.  I started out with CD4 of 21 and VL of over a million, but went undetectable almost immediately, and my CD4's now sit at 242 (June). 

I also work out at least 4 days a week to avoid the lypo, and have so far

Can't complain at all

Offline The Canuck

  • Member
  • Posts: 628
Re: Kaletra AZT 3TC
« Reply #6 on: July 23, 2006, 06:03:48 PM »
Hi Mikey,

My first regimen contained Combivir but had to modify this because of AZT ( great fatigue & anemia ). At one point I had 3TC and Kaletra as part of my regimen but although I tolerated the latter easily my lipids profile went crazy, so was switched to Reyataz/Norvir. My lipids profile came back to normal and didn't turn yellow either.

It doesn't mean you'll be experiencing the same problems though.

Quote
I have had no serious side effects other than the runs and farts that will clear a room.

John..I'll smile when I'll see which passenger you will have in your car on your way to Quebec City. You should be able to clear a car too huh... ;D

Regards,

The Canuck

Offline kcmetroman

  • Member
  • Posts: 567
Re: Kaletra AZT 3TC
« Reply #7 on: July 25, 2006, 02:26:38 AM »
Well Claude, she will be farting right along with me!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.